Alert archive / West Virginia / Wind Chill Advisories in 2012
Wind Chill Advisory 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind chill advisory at Jan 2, 2012, 8:24 PM EST for Grant County, Pendleton County, West Virginia; Highland County, Virginia. It took effect at Jan 3, 2012, 12:00 AM EST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 8:24 PM EST (01:24 UTC)
- In effect from
- Jan 3, 2012, 12:00 AM EST
- Expired
- Jan 4, 2012, 7:00 AM EST
- In force
- 31 hr
- Issued by
- NWS Baltimore/Washington
Counties Highland County, VA, Grant County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 166 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS41 KLWX 030124 WSWLWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 824 PM EST MON JAN 2 2012 VAZ503-WVZ501-505-030930- /O.CAN.KLWX.WC.Y.0001.000000T0000Z-120103T1400Z/ /O.NEW.KLWX.WC.Y.0002.120103T0500Z-120103T1400Z/ /O.CON.KLWX.WS.W.0001.000000T0000Z-120103T2200Z/ WESTERN HIGHLAND-WESTERN GRANT-WESTERN PENDLETON- INCLUDING THE CITIES OF...HIGHTOWN...BAYARD...MOUNT STORM... CIRCLEVILLE 824 PM EST MON JAN 2 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...6 TO 12 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS TO 14 INCHES. * TIMING...SNOW SHOWERS WILL BECOME HEAVY AT TIMES TONIGHT AND TUESDAY MORNING MORNING. * WIND CHILL VALUES...AS LOW AS 0 TO 10 DEGREES BELOW OVERNIGHT AND TUESDAY MORNING. * TEMPERATURES...LOWS IN THE SINGLE DIGITS TO LOW TEENS. HIGHS IN THE LOW 20S. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH TONIGHT...INCREASING 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ON TUESDAY. * IMPACTS...SNOW-COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW WILL LEAD TO VERY HAZARDOUS DRIVING CONDITIONS. THE COMBINATION OF COLD AIR AND WIND COULD LEAD TO HYPOTHERMIA AND FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A HAT AND GLOVES. && $$ MDZ501-WVZ503-030930- /O.CAN.KLWX.WC.Y.0001.000000T0000Z-120103T1400Z/ /O.CON.KLWX.WS.W.0001.000000T0000Z-120103T2200Z/ EXTREME WESTERN ALLEGANY-WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...ELK GARDEN 824 PM EST MON JAN 2 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND CHILL ADVISORY. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...6 TO 12 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS TO 14 INCHES. * TIMING...SNOW SHOWERS WILL BECOME HEAVY AT TIMES TONIGHT AND TUESDAY MORNING MORNING. * WIND CHILL VALUES...AS LOW AS 0 DEGREES LATE TONIGHT AND TUESDAY MORNING. * TEMPERATURES...LOWS IN THE MID TEENS. HIGHS IN THE LOW 20S. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH TONIGHT....INCREASING 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ON TUESDAY. * IMPACTS...SNOW-COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW WILL LEAD TO VERY HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ VAZ504-WVZ506-030930- /O.CAN.KLWX.WC.Y.0001.000000T0000Z-120103T1400Z/ /O.NEW.KLWX.WC.Y.0002.120103T0500Z-120103T1400Z/ EASTERN HIGHLAND-EASTERN PENDLETON- INCLUDING THE CITIES OF...MONTEREY...FRANKLIN 824 PM EST MON JAN 2 2012 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST TUESDAY. * WIND CHILL VALUES...AS LOW AS 0 TO 10 DEGREES BELOW OVERNIGHT AND TUESDAY MORNING. * TEMPERATURES...LOWS IN THE SINGLE DIGITS TO LOW TEENS. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...THE COMBINATION OF COLD AIR AND WIND COULD LEAD TO HYPOTHERMIA AND FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A HAT AND GLOVES. && $$
6 follow-up statements
958 WWUS41 KLWX 030853 WSWLWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 353 AM EST TUE JAN 3 2012 VAZ503-WVZ501-505-031700- /O.EXT.KLWX.WC.Y.0002.000000T0000Z-120104T1200Z/ /O.CON.KLWX.WS.W.0001.000000T0000Z-120103T2200Z/ WESTERN HIGHLAND-WESTERN GRANT-WESTERN PENDLETON- INCLUDING THE CITIES OF...HIGHTOWN...BAYARD...MOUNT STORM... CIRCLEVILLE 353 AM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...ADDITIONAL ACCUMULATION OF 3 TO 6 INCHES. STORM TOTAL AMOUNTS OF 6 TO 12 INCHES...WITH LOCALLY HIGHER AMOUNTS TO 14 INCHES. * TIMING...HEAVY SNOW SHOWERS AT TIMES THROUGH EARLY AFTERNOON...THEN TAPERING OFF. * WIND CHILL VALUES...AS LOW AS 0 TO 10 DEGREES THROUGH TONIGHT. * TEMPERATURES...HIGHS IN THE TEENS TODAY. SINGLE DIGITS TONIGHT. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...SNOW-COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW WILL LEAD TO VERY HAZARDOUS DRIVING CONDITIONS. THE COMBINATION OF COLD AIR AND WIND COULD LEAD TO HYPOTHERMIA AND FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A HAT AND GLOVES. && $$ MDZ501-WVZ503-031700- /O.CON.KLWX.WS.W.0001.000000T0000Z-120103T2200Z/ EXTREME WESTERN ALLEGANY-WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...ELK GARDEN 353 AM EST TUE JAN 3 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...ADDITIONAL ACCUMULATION OF 3 TO 6 INCHES. STORM TOTAL AMOUNTS OF 6 TO 12 INCHES. * TIMING...SNOW SHOWERS WILL BECOME HEAVY AT TIMES TONIGHT AND TUESDAY MORNING MORNING. * WIND CHILL VALUES...AS LOW AS 0 DEGREES. * TEMPERATURES...TEENS. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...SNOW-COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW WILL LEAD TO VERY HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ VAZ504-WVZ506-031700- /O.EXT.KLWX.WC.Y.0002.000000T0000Z-120104T1200Z/ EASTERN HIGHLAND-EASTERN PENDLETON- INCLUDING THE CITIES OF...MONTEREY...FRANKLIN 353 AM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WIND CHILL VALUES...AS LOW AS 0 TO 10 DEGREES BELOW. * TEMPERATURES...TEENS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...THE COMBINATION OF COLD AIR AND WIND COULD LEAD TO HYPOTHERMIA AND FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A HAT AND GLOVES. && $$ SBK
385 WWUS41 KLWX 031529 WSWLWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1029 AM EST TUE JAN 3 2012 VAZ503-WVZ501-505-032330- /O.CON.KLWX.WS.W.0001.000000T0000Z-120103T2200Z/ /O.CON.KLWX.WC.Y.0002.000000T0000Z-120104T1200Z/ WESTERN HIGHLAND-WESTERN GRANT-WESTERN PENDLETON- INCLUDING THE CITIES OF...HIGHTOWN...BAYARD...MOUNT STORM... CIRCLEVILLE 1029 AM EST TUE JAN 3 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...ADDITIONAL ACCUMULATION OF 2 TO 4 INCHES. STORM TOTAL AMOUNTS OF 6 TO 12 INCHES...WITH LOCALLY HIGHER AMOUNTS TO 14 INCHES. * TIMING...HEAVY SNOW SHOWERS AT TIMES THROUGH EARLY AFTERNOON... THEN TAPERING OFF. * WIND CHILL VALUES...AS LOW AS 0 TO 10 DEGREES THROUGH TONIGHT. * TEMPERATURES...HIGHS IN THE TEENS TODAY. SINGLE DIGITS TONIGHT. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...SNOW-COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW WILL LEAD TO VERY HAZARDOUS DRIVING CONDITIONS. THE COMBINATION OF COLD AIR AND WIND COULD LEAD TO HYPOTHERMIA AND FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A HAT AND GLOVES. && $$ MDZ501-WVZ503-032200- /O.CON.KLWX.WS.W.0001.000000T0000Z-120103T2200Z/ EXTREME WESTERN ALLEGANY-WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...ELK GARDEN 1029 AM EST TUE JAN 3 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...ADDITIONAL ACCUMULATION OF 1 TO 3 INCHES. STORM TOTAL AMOUNTS OF 6 TO 12 INCHES. * TIMING...SNOW SHOWERS WILL BECOME HEAVY AT TIMES TONIGHT AND TUESDAY MORNING MORNING. * WIND CHILL VALUES...AS LOW AS 0 DEGREES. * TEMPERATURES...TEENS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...SNOW-COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW WILL LEAD TO VERY HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ VAZ504-WVZ506-032330- /O.CON.KLWX.WC.Y.0002.000000T0000Z-120104T1200Z/ EASTERN HIGHLAND-EASTERN PENDLETON- INCLUDING THE CITIES OF...MONTEREY...FRANKLIN 1029 AM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WIND CHILL VALUES...AS LOW AS 0 TO 10 DEGREES BELOW. * TEMPERATURES...TEENS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...THE COMBINATION OF COLD AIR AND WIND COULD LEAD TO HYPOTHERMIA AND FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A HAT AND GLOVES. && $$
159 WWUS41 KLWX 032240 WSWLWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 540 PM EST TUE JAN 3 2012 VAZ503-504-WVZ501-505-506-040645- /O.CON.KLWX.WC.Y.0002.000000T0000Z-120104T1200Z/ WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...HIGHTOWN...MONTEREY...BAYARD... MOUNT STORM...CIRCLEVILLE...FRANKLIN 540 PM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS....AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE. * TIMING...SCATTERED SNOW SHOWERS THROUGH MIDNIGHT...THEN TAPERING OFF. * WIND CHILL VALUES...AS LOW AS 0 TO 10 DEGREES BELOW ZERO TONIGHT. * TEMPERATURES...9 TO 18 ABOVE. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...SNOW-COVERED ROADS AND POOR VISIBILITIES IN BLOWING SNOW WILL LEAD TO VERY HAZARDOUS DRIVING CONDITIONS. THE COMBINATION OF COLD AIR AND WIND COULD LEAD TO HYPOTHERMIA AND FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A HAT AND GLOVES. && $$
295 WWUS41 KLWX 040257 WSWLWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 957 PM EST TUE JAN 3 2012 VAZ503-504-WVZ501-505-506-041100- /O.CON.KLWX.WC.Y.0002.000000T0000Z-120104T1200Z/ WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...HIGHTOWN...MONTEREY...BAYARD... MOUNT STORM...CIRCLEVILLE...FRANKLIN 957 PM EST TUE JAN 3 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WIND CHILL VALUES...AS LOW AS 0 TO 10 DEGREES BELOW ZERO TONIGHT. * TEMPERATURES...9 TO 15 ABOVE. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...ICY ROADS WILL LEAD TO VERY HAZARDOUS DRIVING CONDITIONS. THE COMBINATION OF COLD AIR AND WIND COULD LEAD TO HYPOTHERMIA AND FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A HAT AND GLOVES. && $$
259 WWUS41 KLWX 040834 WSWLWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 334 AM EST WED JAN 4 2012 VAZ503-504-WVZ501-505-506-041200- /O.CON.KLWX.WC.Y.0002.000000T0000Z-120104T1200Z/ WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...HIGHTOWN...MONTEREY...BAYARD... MOUNT STORM...CIRCLEVILLE...FRANKLIN 334 AM EST WED JAN 4 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WIND CHILL VALUES...5 DEGREES BELOW ZERO. * TEMPERATURES...SINGLE DIGITS. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * IMPACTS...THE COMBINATION OF COLD AIR AND WIND COULD LEAD TO HYPOTHERMIA AND FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A HAT AND GLOVES. && $$ SBK
870 WWUS41 KLWX 041142 WSWLWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 642 AM EST WED JAN 4 2012 VAZ503-504-WVZ501-505-506-041245- /O.EXP.KLWX.WC.Y.0002.000000T0000Z-120104T1200Z/ WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN GRANT-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...HIGHTOWN...MONTEREY...BAYARD... MOUNT STORM...CIRCLEVILLE...FRANKLIN 642 AM EST WED JAN 4 2012 ...WIND CHILL ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... WITH SUNRISE...TEMPERATURES WILL SLOWLY RISE INTO THE TEENS. WINDS WILL BE MOSTLY LIGHT AND OUT OF THE SOUTH. THIS WILL MAKE WIND CHILL VALUES BE ABOVE ZERO THIS MORNING. $$ SBK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 2:47 PM EST, 5 hours 37 minutes earlier.
Area forecast discussion, Jan 2, 2:47 PM EST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
247 PM EST MON JAN 2 2012
.SYNOPSIS...
GUSTY WINDS WILL CONTINUE TONIGHT AND TOMORROW IN THE WAKE OF A
COLD FRONT AS HIGH PRESSURE BUILDS INTO THE REGION. WEAK UPPER-
LEVEL DISTURBANCES WILL CROSS THE REGION WEDNESDAY AND WEDNESDAY
NIGHT. HIGH PRESSURE RETURNS THURSDAY AND FRIDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
DP UPR TROF LOCATED OVER NERN CONUS THIS AFTN. CDFNT CROSSED THE RGN
LAST NGT...AND GUSTY WNWLY WINDS STILL ARE NOTED ATTM OWING TO
MIXING RESULTING FROM COLD AIR ADVCTN. HOWEVER...GUSTS HAVE DECRD
IN MAGNITUDE AS LOW-LVL WIND FIELD WEAKENS MODESTLY. BKN STRATOCU
XPCD TO PERSIST THRU RMNDR OF TDA. SHRTWV TROF OVER MI WILL MOVE
SEWD THRU THIS EVE AND WILL PROVIDE LIFT TO FURTHER ENHANCE CLD
CVR.
WINDS WILL BCM NWLY TNGT AS POTENT COLD AIR ARRIVES...LEADING TO A
VERY FAVORABLE TRAJECTORY FOR UPSLP SNOW ON WRN SLOPES. SYNOPTIC
FORCING FOR ASCENT...COMBINED WITH DP AND INCRG INSTBY AND UPSLP
FLOW WILL LEAD TO MDT-LCLLY HVY SNOW BANDS LATE THIS AFTN AND TNGT
ON WRN SLOPES. WINTER STORM WRNG CONTS FOR SGFNT SNOW ACCUMS AND
BLOWING SNOW...AND WIND CHILL ADZY WAS EXPANDED TO INCLUDE ALL OF
WRN SLOPES.
AS SHRTWV TROF CROSSES FCST AREA TNGT AMID STEEPENING LOW-LVL
LAPSE RATES...WOULD NOT BE SURPRISING IF SOME SNOW SHWRS SURVIVED
E OF MTNS. BRIEF FLURRIES OR VERY LGT SNOW SHWRS HAVE BEEN
REPORTED UNDER MORE SGFNT ECHOES. POPS HAVE BEEN RETAINED THIS
AFTN AND EVE FOR SCT SNOW SHWRS PARTICULARLY IN WRN AND N-CNTRL MD
AND THE ERN WV PNHDL...BUT ANY ACCUMULATION WOULD BE MINIMAL.
ALTHOUGH COLD AND DRY AIR WILL CONT TO BE ADVCTD SEWD...PERSISTENT
OVNGT CLD CVR AND WIND WILL PREVENT FAVORABLE RADIATIONAL COOLING...
SO TEMPS WILL BE SLOW TO DECR TNGT. MINIMA IN LOW-MID 20S XPCD.
WIND MAY SUBSIDE BRIEFLY THIS EVE BUT WILL BE INVIGORATED AGAIN
LATE TNGT AS COLD AIR SURGE ARRIVES. TEMPS TMW WILL BE VERY SLOW
TO WARM OWING TO ALREADY WELL-MIXED BNDRY LYR...CLD CVR AND CONTD
COLD AIR ADVCTN. MAXIMA IN MOST AREAS LKLY WILL NOT EXCEED 32F.
&&
.SHORT TERM /TUESDAY NIGHT/...
TUE NIGHT WILL AGAIN BE COLD AND BREEZY...THOUGH WINDS WILL
GRADUALLY SUBSIDE BY WED MRNG. WINDS HOWEVER LIKELY WILL BE BREEZY
ENOUGH TO COMBINE WITH THE COLD AIR TO PRODUCE WIND CHILL VALUES
IN THE NEGATIVE SINGLE DIGITS ACROSS THE WRN ZONES TUE NIGHT/EARLY
WED...SO ANOTHER WIND CHILL ADZY LIKELY WILL BE NEEDED.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE REST OF THE WEEK WILL BE CHARACTERIZED BY ALMOST DAILY
SHRTWV TROFS CROSSING THE AREA. EACH OF THESE WAVES WILL BE
WEAKER AS THEY MOVE EASTWARD...MINIMIZING THE EFFECTS FOR THE MID-
ATLC AS THE MAIN UPPER TROUGH GRADUALLY DRIFTS OFF THE COAST. THIS
WILL ALLOW FOR A SLOW BUT STEADY WARM UP HEADING INTO NEXT
WEEKEND. LITTLE TO NO PRECIP THRU THE END OF THE WEEK /OUTSIDE OF
THE MTNS...WHICH WILL HAVE AT LEAST A COUPLE OF SHOTS AT UPSLOPE
SNOW/.
HIGHS EACH DAY WILL INCREASE ABOUT 5-10 DEG FROM THE PREV AFTN THRU
THE END OF THE WORK WEEK...MAXING OUT IN THE 50S BY SAT. EACH
OVERNIGHT PERIOD WILL BE SIMILAR BUT STILL WILL HAVE LOWS AT OR
BELOW FREEZING THRU THE PERIOD.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SCT-BKN CIGS AT 5.0-6.0 KFT XPCD TDA AS COLD AIR ADVCTN PROMOTES
STEEP LAPSE RATES. TURBULENT BNDRY LYR WILL PERMIT GUSTS IN EXCESS
OF 25 KT AT TERMINALS TDA...WHICH WILL DIMINISH LATE THIS AFTN AND
THIS EVE. HOWEVER...COLD AIR SURGE LATE TNGT WILL INVIGORATE GUSTS
AGAIN BY TUE MRNG.
A FEW SNOW SHWRS MAY DVLP NR KMRB EARLY THIS EVE...BUT FCST DOES
NOT CALL FOR ANY ACCUMULATION. VFR CONDS XPCD THRU TAF PD AS DRY
BNDRY LYR WILL PRECLUDE LOW CIGS AND VSBYS.
GUSTY WINDS WILL SUBSIDE INTO THE EVE/OVERNIGHT HRS. A COUPLE
MORE UPPER-LEVEL TROUGHS /DRY AND BREEZY CONDITIONS/ WILL SWING
ACROSS THE MID-ATLC THRU THE END OF THE WEEK...BUT WINDS WILL BE
MAINLY IN THE 10-20KT RANGE. HIGH PRESSURE WILL SLOWLY BUILD IN
OVER THE NEXT SEVERAL DAYS...HELPING TO KEEP THE AREA FAIRLY QUIET
THIS WEEK.
&&
.MARINE...
GUSTS SOLIDLY ABV 20 KT ATTM...SO SMALL CRAFT ADZY VERIFYING
NICELY. WINDS IN BNDRY LYR XPCD TO DECR SLGTLY THIS AFTN...SO GALE
WRNG DOES NOT APPEAR NEEDED ATTM. CONDS WILL BE MONITORED IN CASE
GUSTS INCR EARLY THIS AFTN.
MODEST DECR IN WINDS XPCD THIS EVE PRIOR TO COLD AIR SURGE OVNGT.
GUSTS WILL BE INVIGORATED AGAIN LATE TNGT THRU TMW AS DP MIXING
AND INCRG H9-H8 WIND SPEEDS YIELD GUSTS AT THE HIGH END OF SMALL
CRAFT ADZY. GALE WRNG MAY BCM NECESSARY ON TUE.
A COUPLE OF CHANCES FOR SCA THRU THE REST OF THE WEEK. FIRST...TUE
NIGHT AS A BREEZY DAY SUBSIDES AFTER A STRONG UPPER-LEVEL SYSTEM
EXITS OFF THE COAST. ANOTHER WEAK UPPER-LEVEL SYSTEM WILL SLIDE
OVER THE AREA LATE IN THE WEEK...GIVING THE AREA BREEZY CONDITIONS
ON THU WITH TRANSITIONAL DAYS ON EITHER SIDE.
&&
.FIRE WEATHER...
COLD AIR SURGE LATE TNGT THRU TMW WILL HERALD VERY DRY AIR INTO
THE RGN AND WILL INVIGORATE WIND FIELD FURTHER. WINDS TWM XPCD TO
MEET THRESHOLDS FOR FIRE WX CONCERNS...BUT RELATIVE HUMIDITIES
WILL BE MARGINAL OWING TO COLD AMS. POTENTIAL WILL BE MONITORED
THRU TNGT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER STORM WARNING UNTIL 5 PM EST TUESDAY FOR MDZ501.
WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY
FOR MDZ501.
VA...WINTER STORM WARNING UNTIL 5 PM EST TUESDAY FOR VAZ503.
WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY
FOR VAZ503-504.
WV...WINTER STORM WARNING UNTIL 5 PM EST TUESDAY FOR WVZ501-503-505.
WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY
FOR WVZ501-503-505-506.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TUESDAY NIGHT FOR
ANZ530>543.
&&
KRAMAR/GMSHazardous weather outlook, Jan 2, 4:14 PM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 414 PM EST MON JAN 2 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 031000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 414 PM EST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. A GALE WARNING MAY BE NEEDED TUESDAY FOR PORTIONS OF THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-031000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 414 PM EST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW IS IN EFFECT FOR THE WESTERN SLOPES OF THE ALLEGHENY FRONT. A WIND CHILL ADVISORY IS IN EFFECT FOR PORTIONS OF THE POTOMAC HIGHLANDS. REFER TO THE LATEST HAZARD MESSAGE /WSWLWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW IS IN EFFECT THROUGH TUESDAY FOR THE WESTERN SLOPES OF THE ALLEGHENY FRONT. A WIND CHILL ADVISORY IS IN EFFECT THROUGH TUESDAY FOR PORTIONS OF THE POTOMAC HIGHLANDS. REFER TO THE LATEST HAZARD MESSAGE /WSWLWX/ FOR DETAILS. WIND CHILLS OF 5 TO 10 BELOW ZERO LIKELY WILL CONTINUE THROUGH TUESDAY NIGHT AT HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:07 PM EST | Small Craft Advisory | LWX | 14 hr | |
| Jan 2, 8:07 PM EST | Small Craft Advisory | LWX | 14 hr | |
| Jan 3, 3:51 AM EST | Gale Warning | LWX | 15 hr | |
| Jan 3, 3:51 AM EST | Small Craft Advisory | LWX | 6 hr | |
| Jan 3, 3:51 AM EST | Small Craft Advisory | LWX | 31 hr | |
| Jan 3, 6:50 PM EST | Special Weather Statement | LWX | Clarke, Frederick, Prince William, City of Manassas, City of Winchester | 55 min |
Nearby
Wind Chill Advisories in West Virginia, 2012Wind Chill Advisories in Virginia, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.